What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Aug 14, 7:20 PM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 14, 7:20 PM EST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
820 PM EDT Thu Aug 14 2025
.SYNOPSIS...
A series of disturbances in anomalously moist, west southwesterly
flow aloft will move across the Carolinas through tonight, during
which time a weak area of low pressure will track across
southeastern NC. A surface trough and weak backdoor cold front will
move across NC Friday and Friday night, with following dry and
seasonably warm high pressure for the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 335 PM Thursday...
Principal features of interest through tonight will be a series of
MCVs stretching through the Coastal Plain of NC to the Pee Dee of
SC, with the srn-most accompanied by a weak area of low pressure
that will track across sern NC, and offshore early Friday. Forcing
for ascent, and the focus for showers and storms, will result along
and just east of the track these feature through ern NC and the
adjacent, RAH Coastal Plain.
A belt of unseasonably strong, 30-35 kts of mid-level (700-500 mb)
wswly flow will provide adequate shear for at least transient
rotating/super-cells, particularly where surface winds back to nely
along and just north of the track of the surface low, and where
shear vectors and hodographs will consequently be elongated. Several
such cells, with 25-30 kt rotational velocities as low as ~3-5
thousand ft ARL, have already resulted in that parameter space over
the SC Pee Dee, where VWP-derived hodographs earlier at CAE and more
recently at LTX and MHX have sampled 100-150 m2/s2 of 0-3 km SRH -
adequate for a low-end tornado risk. SPC objective/meso-analysis
data appear to be under-representing this environment. This threat
should be confined in cntl NC over Sampson Co., and perhaps ern
Cumberland and Wayne Co. The greatest risk of excessive rain/flash
flooding (Slight/ Level 2 of 4) in these areas appears to be
materializing in a relatively more-concentrated area of convection
over Down East and Tidewater NC, where 12Z HREF neighborhood
probabilities for rainfall amounts were maximized.
Other, generally scattered showers and storms have developed in the
past few hours from the Blue Ridge to a lee trough from near RIC to
GSO to CLT. Convection in these areas, and immediately downstream in
a destabilizing environment over the NC Piedmont, will occur in an
area of weaker shear and steering flow to the west of the MCVs.
Associated slower cell motions in this environment, and a tendency
for backbuilding, will result in a risk of locally heavy rain and
isolated instances of flash flooding, especially in urban areas,
until around midnight. Additionally, higher DCAPE of up to 750 J/kg
in these areas may support strong to locally damaging downburst
winds from associated pulse cells until instability and low-level
lapse rates weaken this evening.
Otherwise, at least partial overnight clearing, and light nely flow
around the slow-passing surface low, will likely result in the
development of areas of low overcast and fog, with continued very
muggy conditions in the 70s.
&&
.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
As of 340 PM Thursday...
Nely flow will envelop cntl NC behind an area of low pressure that
will drift offshore and away from the NC coast Fri. Despite the nely
flow, it will remain moist and moderately-unstable with diurnal
heating well into the 80s. As such, one more day of scattered
showers/storms will result, with a Marginal (Level 1 of 4) risk of
excessive rain/flash flooding supported by continued 125-150% of
normal PWs. Reinforcing nely flow behind a weak, backdoor cold front
should support widespread low overcast Fri night-Sat morning, with
low temperatures in the lwr-mid 70s.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 220 PM Thursday...
* Relatively dry Sunday and Monday, with a return of diurnally
driven convection by mid/late week.
* Erin may make its closest pass of the NC coast Wed/Thu, while most
guidance continues to keep it offshore.
Aloft, the center of the anti-cyclone will generally stay over the
srn/cntl Plains over the weekend, drifting slowly westward to over
the Four Corners by Tue/Wed where it will remain through at least
Thu. In the wake of a s/w passage Sat, the mid-level ridge will
build ewd into the area Sun/Sun night. Another s/w riding the ridge
may move across the area Sun night/Mon, but for now it appears to
just glance the area, weakening as it moves across the mid-Atlantic.
As the high shifts wwd, additional disturbances may track across the
region as they ride along its periphery. At the surface, a transient
ridge should slide slowly sewd across the area Sat/Sat night, while
a low sits off the Carolina coast. The ridge will shift offshore on
Sun, as a trough moves quickly sewd across the mid-Atlantic Sun
night and Mon. In the wake of the trough, high pressure may build
across the region once again Mon/Mon night. There is still some
uncertainty for Tue-Thu, both wrt the strength and location of the
ridge over the area and the interaction of that ridge with Erin as
it makes its approach. For now, most guidance shows the ridge
holding over the East Coast and Erin remaining offshore. However, it
is still a bit far out in the forecast for any certainties at this
time.
Precipitation: Some showers/storm will be possible on Sat, with a
relatively dry period expected Sun and Mon. As the ridge aloft
shifts westward and more disturbances track across the area, chances
for diurnal convection will increase, but for now remain near
climatology for Tue-Thu, noting the uncertainty mentioned above.
Temperatures: Highs in the mid 80s to low 90s through Tue, perhaps
decreasing a bit mid/late week. Lows in the mid 60s to low 70s
through the period.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 820 PM Saturday...
VFR conditions are generally expected over the next several hours.
An exception to this will be if any rain showers pass over a
terminal, with the best chance at RWI. However, rain chances should
diminish over the next few hours with the loss of daytime heating.
Late tonight, low stratus and areas of fog should develop, bringing
sub-VFR restrictions to eastern portions of the CWA. IFR to LIFR
ceilings and visibilities are likely at FAY/RWI/RDU, with a lesser
chance at INT/GSO. Any restrictions should lift by mid morning with
daytime heating. Friday afternoon, isolated to scattered showers and
embedded storms are possible along a backdoor cold front. The best
chance currently looks to be at RWI, so included a PROB30 for -SHRA
in the afternoon and evening hours.
Outlook: A backdoor cold front will settle south and across cntl NC
Fri-Fri night, with following, moist nely flow that will favor
widespread IFR-MVFR ceilings Fri night-early Sat. While widely
scattered showers and isolated storms will be possible along and
ahead of that front Fri, mainly dry conditions will follow for the
weekend. Another backdoor cold front may reinforce nely flow and the
risk of IFR-MVFR ceilings Sun night-early Mon.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...MWS
NEAR TERM...MWS
SHORT TERM...MWS
LONG TERM...KCP
AVIATION...Helock/MWS
Hazardous weather outlook, Aug 14, 3:37 AM EST, 18 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
437 AM EDT Thu Aug 14 2025
NCZ011-027-028-042-043-078-089-150845-
Halifax-Nash-Edgecombe-Johnston-Wilson-Wayne-Sampson-
437 AM EDT Thu Aug 14 2025
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...Today and tonight.
Locally heavy rainfall and scattered instances of flash flooding
will be possible in showers and thunderstorms through this evening.
Additionally, an isolated strong to severe storm is possible.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Isolated areas of excessive rain will remain possible through
Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ007>010-021>026-038>041-073>077-083>086-088-150845-
Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange-
Durham-Franklin-Davidson-Randolph-Chatham-Wake-Stanly-Montgomery-
Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke-Cumberland-
437 AM EDT Thu Aug 14 2025
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...Today and tonight.
Locally heavy rainfall and isolated pockets of flash flooding will
be possible in showers and thunderstorms through this evening.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Isolated areas of excessive rain will remain possible through
Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 14, 5:44 PM EST, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Raleigh NC
644 PM EDT Thu Aug 14 2025
NCZ011-027-028-142345-
Edgecombe NC-Nash NC-Halifax NC-
644 PM EDT Thu Aug 14 2025
...A STRONG THUNDERSTORM WILL PORTIONS OF HALIFAX COUNTY THROUGH 745
PM EDT...
At 644 PM EDT, Doppler radar was tracking a strong thunderstorm over
Halifax, moving southeast at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rocky Mount, Tarboro, Halifax, Scotland Neck, Enfield, Weldon,
Whitakers, Hobgood, Speed, and Leggett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3609 7731 3600 7741 3598 7739 3583 7776
3584 7778 3629 7785 3642 7755 3637 7755
3634 7759 3632 7757 3630 7754 3632 7744
3626 7741 3624 7738 3621 7738 3616 7727
3612 7724 3612 7725 3610 7723
TIME...MOT...LOC 2244Z 331DEG 6KT 3628 7760
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PWBSpecial weather statement, Aug 14, 6:11 PM EST, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Raleigh NC
711 PM EDT Thu Aug 14 2025
NCZ007>010-024>026-041-150015-
Franklin NC-Vance NC-Durham NC-Warren NC-Person NC-Wake NC-Orange NC-
Granville NC-
711 PM EDT Thu Aug 14 2025
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL IMPACT EASTERN
PERSON...VANCE... WARREN...GRANVILLE...NORTHERN DURHAM AND
NORTHERN FRANKLIN COUNTIES THROUGH 815 PM EDT...
At 709 PM EDT, Doppler radar was tracking a strong thunderstorm near
Roxboro, moving southeast at 25 mph.
HAZARD...Wind gusts in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Durham, Chapel Hill, Henderson, Oxford, Roxboro, Creedmoor,
Louisburg, Warrenton, and Wake Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3651 7790 3644 7792 3638 7791 3630 7794
3598 7816 3588 7901 3643 7905 3654 7861
3654 7791
TIME...MOT...LOC 2309Z 324DEG 21KT 3642 7891
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
PWBSpecial weather statement, Aug 14, 8:42 PM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
942 PM EDT Thu Aug 14 2025
NCZ010-011-026>028-041>043-150245-
Edgecombe NC-Nash NC-Johnston NC-Franklin NC-Warren NC-Wake NC-
Halifax NC-Wilson NC-
942 PM EDT Thu Aug 14 2025
...A LINE OF THUNDERSTORMS WILL IMPACT SOUTHEASTERN WARREN...NASH...
EDGECOMBE...HALIFAX...NORTHEASTERN WAKE...WILSON...NORTHEASTERN
JOHNSTON AND CENTRAL FRANKLIN COUNTIES THROUGH 1045 PM EDT...
At 941 PM EDT, Doppler radar was tracking a line of thunderstorms
with heavy rain and frequent lightning extending from near
Wake Forest and Louisburg to Halifax, moving southeast at 15 mph.
HAZARD...Wind gusts in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rocky Mount, Roanoke Rapids, Tarboro, Smithfield, Nashville,
Louisburg, Halifax, Wilson, Wake Forest, and Zebulon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3609 7731 3600 7741 3592 7736 3550 7833
3595 7854 3624 7804 3649 7778 3648 7764
3644 7762 3641 7755 3637 7755 3634 7759
3632 7757 3630 7754 3632 7744 3626 7741
3624 7738 3621 7738 3616 7727 3611 7723
TIME...MOT...LOC 0141Z 321DEG 13KT 3611 7812
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
PWB